MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 81% stenosed, 30mm x 3.0mm target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the balloon delivery shaft was fractured at 20cm from the distal end of the balloon.The device was simply pulled out and completely removed from the patient's body.The procedure was completed with another of the same device.There were no complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
D4 model/catalog number corrected from 7005 to 7585.D4 lot number corrected from 0024551500 to 0024618135.D4 expiration date corrected from 10/06/2022 to 10/17/2022.D4 unique identifier corrected from (b)(4).H4 device manufacture date corrected from 10/07/2019 to 10/18/2019 device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a shaft kink 81mm proximal from the tip.The balloon was loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occurred.The 81% stenosed, 30mm x 3.0mm target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the balloon delivery shaft was fractured at 20cm from the distal end of the balloon.The device was simply pulled out and completely removed from the patient's body.The procedure was completed with another of the same device.There were no complications reported and the patient's status was stable.A 3.0mm x 8mm quantum maverick balloon catheter initially reported and correct device should have been a 2.50mm x 15mm maverick balloon catheter.
 
Event or Problem Description
It was reported that shaft break occurred.The 81% stenosed, 30mm x 3.0mm target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the balloon delivery shaft was fractured at 20cm from the distal end of the balloon.The device was simply pulled out and completely rmoved from the patient's body.The procedure was completed with another of the same device.There were no complications reported and the patient's status was stable.A 3.0mm x 8mm quantum maverick balloon catheter initially reported and correct device should have been a 2.50mm x 15mm maverick balloon catheter.
 
Additional Manufacturer Narrative
D4 model/catalog number corrected from 7005 to 7585.D4 lot number corrected from 0024551500 to 0024618135.D4 expiration date corrected from 10/06/2022 to 10/17/2022.D4 unique identifier corrected from (b)(4) to (b)(4).H4 device manufacture date corrected from 10/07/2019 to 10/18/2019.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10559987
Report Number2134265-2020-12117
Device Sequence Number2627780
Product Code LOX
UDI-Device Identifier08714729392569
UDI-Public08714729392569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0024618135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer11/09/2020
12/08/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/25/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight61